Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 34, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at May 27, 2022, 4:01 PM CDT for 6 counties in Kansas. It took effect at May 28, 2022, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2022, 4:01 PM CDT (21:01 UTC)
- In effect from
- May 28, 2022, 1:00 PM CDT
- Expired
- May 28, 2022, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS83 KDDC 272101 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 401 PM CDT Fri May 27 2022 KSZ061-062-074-075-084-085-280915- /O.UPG.KDDC.FW.A.0025.220528T1800Z-220529T0200Z/ /O.NEW.KDDC.FW.W.0034.220528T1800Z-220529T0200Z/ /O.NEW.KDDC.FW.A.0026.220529T1700Z-220530T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 401 PM CDT Fri May 27 2022 /301 PM MDT Fri May 27 2022/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... The National Weather Service in Dodge City has issued a Red Flag Warning FOR gusty winds and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch FOR gusty winds and low relative humidity is in effect from Sunday afternoon through Sunday evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Timing...Saturday afternoon and early evening then again on Sunday afternoon and evening. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ076-086-087-280915- /O.NEW.KDDC.FW.A.0026.220529T1700Z-220530T0200Z/ Haskell-Seward-Meade- 401 PM CDT Fri May 27 2022 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 076...086 AND 087... The National Weather Service in Dodge City has issued a Fire Weather Watch FOR gusty winds and low relative humidity, which is in effect from Sunday afternoon through Sunday evening. * Affected Area...In Kansas...Fire Weather Zone 076 Haskell... Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...Southwest 20 to 30 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
824 WWUS83 KDDC 280831 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 331 AM CDT Sat May 28 2022 KSZ061-062-074-075-084-085-282200- /O.CON.KDDC.FW.W.0034.220528T1800Z-220529T0200Z/ /O.CON.KDDC.FW.A.0026.220529T1700Z-220530T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 331 AM CDT Sat May 28 2022 /231 AM MDT Sat May 28 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061... 062...074...075...084 AND 085... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Timing...Saturday afternoon and early evening then again on Sunday afternoon and evening. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ076-086-087-282200- /O.CON.KDDC.FW.A.0026.220529T1700Z-220530T0200Z/ Haskell-Seward-Meade- 331 AM CDT Sat May 28 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 076...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 076 Haskell... Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 7 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
515 WWUS83 KDDC 281720 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1220 PM CDT Sat May 28 2022 KSZ061-062-074-075-084-085-290200- /O.CON.KDDC.FW.W.0034.220528T1800Z-220529T0200Z/ /O.CON.KDDC.FW.A.0026.220529T1700Z-220530T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 1220 PM CDT Sat May 28 2022 /1120 AM MDT Sat May 28 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...Southwest 20 to 30 mph with gusts up to 35 mph. * Timing...Saturday afternoon and early evening then again on Sunday afternoon and evening. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ076-086-087-290200- /O.CON.KDDC.FW.A.0026.220529T1700Z-220530T0200Z/ Haskell-Seward-Meade- 1220 PM CDT Sat May 28 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 076...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 076 Haskell... Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...Southwest 20 to 30 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
769 WWUS83 KDDC 290145 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 845 PM CDT Sat May 28 2022 KSZ061-062-074-075-084-085-290945- /O.EXP.KDDC.FW.W.0034.000000T0000Z-220529T0200Z/ /O.CON.KDDC.FW.A.0026.220529T1700Z-220530T0200Z/ Hamilton-Kearny-Stanton-Grant-Morton-Stevens- 845 PM CDT Sat May 28 2022 /745 PM MDT Sat May 28 2022/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...074...075...084 AND 085... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...Southwest 25 to 35 mph with gusts up to 40 mph. * Timing...Sunday afternoon and evening. * Relative Humidity...As low as 6 to 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ076-086-087-290945- /O.CON.KDDC.FW.A.0026.220529T1700Z-220530T0200Z/ Haskell-Seward-Meade- 845 PM CDT Sat May 28 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 076...086 AND 087... * Affected Area...In Kansas...Fire Weather Zone 076 Haskell... Fire Weather Zone 086 Seward and Fire Weather Zone 087 Meade. * Winds...Southwest 25 to 35 mph with gusts up to 40 mph. * Timing...Sunday afternoon and evening. * Relative Humidity...As low as 6 to 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 27, 3:55 PM CDT, 6 minutes earlier.
Area forecast discussion, May 27, 3:55 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 355 PM CDT Fri May 27 2022 ...Updated short, long and fire weather discussions... .SHORT TERM...(This evening through Saturday) Issued at 355 PM CDT Fri May 27 2022 Upper level flow was becoming more westerly and increasing across northern and central Rockies and adjacent High Plains today. A subtle disturbance in the flow was moving through the central Rockies toward the High Plains this afternoon. The SPC Mesoanalysis page showed some weak instability over eastern Colorado and far western Kansas with surface based and most unstable CAPEs less than 1000 j/kg. Visible satellite imagery showing convection firing over the Front Range this afternoon. Some of the CAMs have been showing this convection drifting into far western Kansas this evening before dying out. The current forecast for a slight chance for evening thunderstorms looks reasonable for now. Upper level west to southwest flow increases over the central Rockies and adjacent High Plains on Saturday as an upper level trough digs into the western states. Deep layer mixing will help push high temperatures well up into the 90s to low 100s. A dryline is forecast to move out into western Kansas during the day. Areas to the east of the dryline across central and portions of southwest Kansas will be not be quite as hot given the higher dewpoints and southerly flow while areas to the west will see the hotter temperatures with additional downslope compressional heating. The hot temperatures may be attenuated some in areas that have recently seen some decent rainfall amounts but areas where the greenup has been delayed by the ongoing drought will likely spike upward. .LONG TERM...(Saturday night through Friday) Issued at 355 PM CDT Fri May 27 2022 By Sunday, a closed upper low develops over Wyoming and ejects into the northern Plains on Monday. This will push a frontal boundary southward through the central High Plains. Thunderstorms will be possible along the front from south central into eastern Kansas. It looks like we are still heading into a wetter period through the middle part of next week. The medium range models show continued upper level troughing over the western into the northern CONUS. The cold front will be just south and east of southwest Kansas with cool moist upslope flow across western Kansas. Chances for showers and thunderstorms will ramp up across the forecast area Tuesday night and continue into Wednesday night as the upper trough over the western states moves out across the northern and central Plains. Definitely looks like another good shot in the arm for at least some limited additional drought relief across far southwest Kansas. The latter part of next week should be drying out as upper level ridging builds back over the central Plains. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1112 AM CDT Fri May 27 2022 VFR conditions will prevail at all the southwest and central Kansas terminals through this forecast period. South to southwest winds will be gusty to 25-30 knots this afternoon. A few showers and thunderstorms developing off of the Colorado Front Range and Palmer Divide could move into far western Kansas this evening but confidence is low that these will be impacting any of the terminals. Winds will diminish this evening but a 40-50 knot low level jet will develop later this evening and have included LLWS at the terminals to account for this. The low level jet will move off to the east of the area later tonight. && .FIRE WEATHER... Issued at 355 PM CDT Fri May 27 2022 In spite of recent rains across far southwest Kansas earlier this week, any greenup in that area has been delayed/limited due to the ongoing drought. There is still a lot of dead/cured vegetation that will carry fire. Have issued a Red Flag Warning for far southwest Kansas on Saturday afternoon into early Saturday evening. Sunday will likely be a similar day to Saturday with lowest RH values over southwest Kansas and hot, windy conditions developing. After collaborating with adjacent offices, will issue a Fire Weather Watch for Sunday. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 100 68 97 / 0 0 0 0 GCK 60 103 63 95 / 10 0 0 0 EHA 59 102 61 95 / 20 0 0 0 LBL 61 104 64 97 / 10 0 0 0 HYS 61 98 67 96 / 0 0 0 0 P28 63 94 72 95 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM CDT /noon MDT/ to 9 PM CDT /8 PM MDT/ Saturday for KSZ061-062-074-075-084-085. Fire Weather Watch from Sunday afternoon through Sunday evening for KSZ061-062-074>076-084>087. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard FIRE WEATHER...Gerard
Hazardous weather outlook, May 27, 5:18 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 518 AM CDT Fri May 27 2022 KSZ030-031-043>046-061>066-074>081-084>090-281030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 518 AM CDT Fri May 27 2022 /418 AM MDT Fri May 27 2022/ ...Fire Weather Watch In Effect for Saturday... This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Extremely low humidity and gusty southwest winds will lead to critical fire weather conditions across extreme western Kansas Saturday. See the latest fire weather message (TOPRFWDDC) for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:47 AM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 13 hr |
| May 27, 4:01 PM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Haskell, Kearny, Meade, Morton and 3 more | 35 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.